Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 36, NWS Wichita, KS

December 10, 201026 counties in Kansas

NWS Wichita, KS issued this wind advisory at Dec 10, 2010, 7:14 PM CST for 26 counties in Kansas. It took effect at Dec 11, 2010, 2:00 AM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2010, 7:14 PM CST (01:14 UTC)
In effect from
Dec 11, 2010, 2:00 AM CST
Expired
Dec 12, 2010, 5:27 AM CST
In force
27 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 1.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2010-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2010-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1489 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

262 
WWUS73 KICT 110114
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
714 PM CST FRI DEC 10 2010

...VERY STRONG NORTHWEST WINDS WILL IMPACT CENTRAL KANSAS ON SATURDAY...

.A POWERFUL COLD FRONT WILL BLAST SOUTHWARD ACROSS THE REGION
SATURDAY MORNING...WITH NORTHWEST WIND SPEEDS INCREASING TO
AROUND 30 MPH BEHIND THE FRONT FOR THE MORNING AND AFTERNOON
HOURS. WIND GUSTS AROUND 45 MPH WILL BE POSSIBLE DURING THE
AFTERNOON HOURS OVER THE ADVISORY AREA.

KSZ032-033-047>049-111215-
/O.NEW.KICT.WI.Y.0036.101211T1200Z-101212T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA
714 PM CST FRI DEC 10 2010

...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM CST SATURDAY. 

* TIMING...OF THE VERY STRONG NORTHWEST WINDS WILL BEGIN OVER
  CENTRAL KANSAS DURING THE EARLY MORNING HOURS ON SATURDAY...AND
  WILL CONTINUE THROUGH THE AFTERNOON AND INTO THE EARLY EVENING
  HOURS.

* WINDS...SUSTAINED AROUND 30 MPH FROM THE NORTHWEST ARE
  EXPECTED...WITH THE STRONGEST WIND GUSTS UP TO 45 MPH POSSIBLE
  DURING THE AFTERNOON HOURS.

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE
  VEHICLES TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ050>053-068-111215-
/O.NEW.KICT.WI.Y.0036.101211T1500Z-101212T0300Z/
RICE-MCPHERSON-MARION-CHASE-HARVEY-
INCLUDING THE CITIES OF...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON
714 PM CST FRI DEC 10 2010

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST SATURDAY. 

* TIMING...OF THE VERY STRONG NORTHWEST WINDS WILL AFFECT THE AREA
  DURING THE MID TO LATE MORNING HOURS ON SATURDAY...AND WILL
  CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS.

* WINDS...SUSTAINED AROUND 30 MPH FROM THE NORTHWEST ARE
  EXPECTED...WITH THE STRONGEST WIND GUSTS UP TO 45 MPH POSSIBLE
  DURING THE AFTERNOON HOURS.

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE
  VEHICLES TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JAKUB
8 follow-up statements
417 
WWUS73 KICT 110728
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
128 AM CST SAT DEC 11 2010

...VERY STRONG NORTHWEST WINDS WILL IMPACT CENTRAL KANSAS THROUGH
TODAY...

.A POWERFUL COLD FRONT WILL BLAST SOUTHWARD ACROSS THE REGION
TONIGHT THROUGH THIS MORNING...WITH NORTHWEST WINDS INCREASING TO
AROUND 30 MPH BEHIND THE FRONT. WIND GUSTS AROUND 45 MPH WILL BE
POSSIBLE DURING THE AFTERNOON HOURS OVER THE ADVISORY AREA.

KSZ032-033-047>049-111700-
/O.EXT.KICT.WI.Y.0036.101211T0800Z-101212T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA
128 AM CST SAT DEC 11 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* TIMING...OF THE VERY STRONG NORTHWEST WINDS WILL BEGIN OVER
  CENTRAL KANSAS FROM 2 TO 4 AM...AND WILL CONTINUE THROUGH THE
  AFTERNOON AND INTO THE EARLY EVENING HOURS.

* WINDS...SUSTAINED AROUND 30 MPH FROM THE NORTHWEST ARE
  EXPECTED...WITH GUSTS UP TO 45 MPH POSSIBLE.

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTATED 
  ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ050>053-068-111700-
/O.CON.KICT.WI.Y.0036.101211T1500Z-101212T0300Z/
RICE-MCPHERSON-MARION-CHASE-HARVEY-
INCLUDING THE CITIES OF...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON
128 AM CST SAT DEC 11 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
CST THIS EVENING. 

* TIMING...OF THE VERY STRONG NORTHWEST WINDS WILL AFFECT THE AREA
  FROM THE MID TO LATE MORNING HOURS TODAY...AND WILL CONTINUE
  THROUGH THE AFTERNOON AND EARLY EVENING HOURS.

* WINDS...SUSTAINED AROUND 30 MPH FROM THE NORTHWEST ARE
  EXPECTED...WITH GUSTS UP TO 45 MPH POSSIBLE.

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTATED 
  ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JAKUB/ADK
939 
WWUS73 KICT 110951
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
351 AM CST SAT DEC 11 2010

KSZ067-069>072-082-083-091>094-112130-
/O.EXB.KICT.WI.Y.0036.101211T1200Z-101212T0300Z/
RENO-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-
INCLUDING THE CITIES OF...HUTCHINSON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD
351 AM CST SAT DEC 11 2010

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* TIMING...OF THE STRONGEST WINDS IS FROM LATE THIS MORNING INTO THE
  AFTERNOON. WINDS WILL GRADUALLY DIMINISH AFTER DARK.

* WINDS...WILL BE NORTHWEST AND SUSTAINED AROUND 30 MPH...WITH
  GUSTS UP TO 45 MPH POSSIBLE.

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ050>053-068-112130-
/O.EXT.KICT.WI.Y.0036.101211T1200Z-101212T0300Z/
RICE-MCPHERSON-MARION-CHASE-HARVEY-
INCLUDING THE CITIES OF...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON
351 AM CST SAT DEC 11 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING.

* TIMING...OF THE STRONGEST WINDS IS FROM THIS MORNING INTO THE
  EARLY AFTERNOON. WINDS WILL GRADUALLY DIMINISH AFTER DARK.

* WINDS...WILL BE NORTHWEST AND SUSTAINED AROUND 30 MPH...WITH
  GUSTS UP TO 45 MPH POSSIBLE.

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-033-047>049-112130-
/O.CON.KICT.WI.Y.0036.000000T0000Z-101212T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA
351 AM CST SAT DEC 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* TIMING...OF THE STRONGEST WINDS THROUGH EARLY THIS AFTERNOON.
  WINDS WILL GRADUALLY DIMINISH AFTER DARK.

* WINDS...WILL BE NORTHWEST AND SUSTAINED AROUND 30 MPH...WITH
  GUSTS UP TO 45 MPH POSSIBLE.

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

HOWERTON
866 
WWUS73 KICT 111556
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
956 AM CST SAT DEC 11 2010

KSZ095-096-098>100-120000-
/O.EXA.KICT.WI.Y.0036.000000T0000Z-101212T0300Z/
WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
956 AM CST SAT DEC 11 2010

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* TIMING...OF THE STRONGEST WINDS IS FROM THIS MORNING INTO THE 
  EARLY AFTERNOON. WINDS WILL GRADUALLY DIMINISH AFTER DARK. 

* WINDS...WILL BE NORTHWEST AND SUSTAINED AROUND 30 MPH...WITH 
  GUSTS UP TO 45 MPH POSSIBLE. 

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE
  VEHICLES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. 

&&

$$

KSZ032-033-047>053-067>072-082-083-091>094-120000-
/O.CON.KICT.WI.Y.0036.000000T0000Z-101212T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD
956 AM CST SAT DEC 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING.

* TIMING...OF THE STRONGEST WINDS IS FROM THIS MORNING INTO THE 
  EARLY AFTERNOON. WINDS WILL GRADUALLY DIMINISH AFTER DARK. 

* WINDS...WILL BE NORTHWEST AND SUSTAINED AROUND 30 MPH...WITH 
  GUSTS UP TO 45 MPH POSSIBLE. 

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE
  VEHICLES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. 

&&

$$


BILLINGS
280 
WWUS73 KICT 111842
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1242 PM CST SAT DEC 11 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-120245-
/O.CON.KICT.WI.Y.0036.000000T0000Z-101212T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
1242 PM CST SAT DEC 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING.

* TIMING...OF THE STRONGEST WINDS WILL BE THIS AFTERNOON. WINDS
  WILL GRADUALLY DIMINISH AFTER DARK.

* WINDS...WILL BE NORTHWEST AND SUSTAINED AROUND 30 MPH...WITH 
  GUSTS UP TO 45 MPH POSSIBLE. 

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.

&&

$$

BILLINGS
958 
WWUS73 KICT 112202
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
402 PM CST SAT DEC 11 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-120300-
/O.CON.KICT.WI.Y.0036.000000T0000Z-101212T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
402 PM CST SAT DEC 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING.

* TIMING...OF THE STRONGEST WINDS WILL BE THIS AFTERNOON. WINDS 
  WILL GRADUALLY DIMINISH AFTER DARK. 

* WINDS...WILL BE NORTHWEST AND SUSTAINED AROUND 30 MPH...WITH 
  GUSTS UP TO 45 MPH POSSIBLE. 

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.

&&

$$
300 
WWUS73 KICT 120249
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
849 PM CST SAT DEC 11 2010

KSZ070>072-094>096-098>100-120900-
/O.EXT.KICT.WI.Y.0036.000000T0000Z-101212T0900Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
849 PM CST SAT DEC 11 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM CST SUNDAY. 

* WINDS...WILL REMAIN STRONG AND GUSTY FROM THE NORTHWEST AT
  AROUND 30 MPH...WITH GUSTS UP TO 45 MPH INTO THE PREDAWN 
  HOURS ON SUNDAY MORNING.

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.

&&

$$

KSZ032-033-047>053-067>069-082-083-091>093-120600-
/O.EXT.KICT.WI.Y.0036.000000T0000Z-101212T0600Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
849 PM CST SAT DEC 11 2010

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT.

* WINDS...WILL REMAIN STRONG AND GUSTY FROM THE NORTHWEST AT
  AROUND 30 MPH...WITH GUSTS UP TO 45 MPH UNTIL ABOUT MIDNIGHT.

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.

&&

$$

KED
312 
WWUS73 KICT 120517
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1117 PM CST SAT DEC 11 2010

KSZ032-033-047-048-050-067-082-091-092-120630-
/O.CAN.KICT.WI.Y.0036.000000T0000Z-101212T0600Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER...
WELLINGTON
1117 PM CST SAT DEC 11 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

THE STRONG AND GUSTY NORTHWEST WINDS WERE BEGINNING TO SUBSIDE 
AS MIDNIGHT APPROACHED...AND SHOULD CONTINUE TO DO SO DURING THE 
OVERNIGHT HOURS. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

KSZ049-051>053-068>072-083-093>096-098>100-121200-
/O.EXT.KICT.WI.Y.0036.000000T0000Z-101212T1200Z/
SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-
ALLEN-SEDGWICK-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WICHITA...WINFIELD...ARKANSAS CITY...
HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...
INDEPENDENCE...PARSONS
1117 PM CST SAT DEC 11 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST SUNDAY.

* WINDS...WILL REMAIN STRONG AND GUSTY FROM THE NORTHWEST AT
  AROUND 30 MPH...WITH GUSTS UP TO 45 MPH DURING THE PREDAWN HOURS
  OF SUNDAY MORNING.

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.

&&

$$

KED
204 
WWUS73 KICT 121127
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
527 AM CST SUN DEC 12 2010

KSZ049-051>053-068>072-083-093>096-098>100-121230-
/O.CAN.KICT.WI.Y.0036.000000T0000Z-101212T1200Z/
SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-
ALLEN-SEDGWICK-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WICHITA...WINFIELD...ARKANSAS CITY...
HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...
INDEPENDENCE...PARSONS
527 AM CST SUN DEC 12 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

WINDS CONTINUE TO SLOWLY DIMINISH ACROSS THE AREA...AND HAVE
DROPPED BELOW ADVISORY CRITERIA.

$$

HOWERTON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Dec 10, 5:28 PM CST, 1 hour 46 minutes earlier.

Area forecast discussion, Dec 10, 5:28 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
528 PM CST FRI DEC 10 2010

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
LOW LEVEL MOISTURE WILL STREAM NORTHWARD INTO SOUTHERN KANSAS
TONIGHT...WITH LOW STRATUS CLOUDS AFFECTING MAINLY SOUTHEAST
KANSAS AND PORTIONS OF SOUTH CENTRAL KANSAS. OTHERWISE A POWERFUL
COLD FRONT WILL RACE SOUTHWARD ACROSS THE REGION FOR LATE TONIGHT
INTO THE EARLY MORNING HOURS ON SATURDAY. NORTHWEST WIND GUSTS OF
30-35KTS WILL AFFECT CENTRAL AND SOUTH CENTRAL KANSAS BEHIND THE
FRONTAL PASSAGE.

JAKUB

&&

.PREV DISCUSSION... /ISSUED 230 PM CST FRI DEC 10 2010/

DISCUSSION...
FORECAST CHALLENGES...SENSIBLE WEATHER ASSOCIATED WITH THE STRONG
CANADIAN/POLAR COLD FRONT ON SATURDAY AND THE MODERATION OF THE
AIRMASS INTO EARLY NEXT WEEK.

VIGOROUS UPPER TROF AND ASSOCIATED STRONG JET WILL DRIVE SOUTHEAST
ACROSS INTO THE CENTRAL CONUS THROUGH SATURDAY...RESULTING IN A
DEEP TROPOSPHERIC LOW ACROSS THE MIDWEST/SOUTHERN GREAT LAKES BY
SATURDAY NIGHT/SUNDAY. MODEL CONSENSUS CONTINUES TO BRING THE
SURGE OF COLD AIR ACROSS THE AREA EARLY ON SATURDAY...AND WILL
CONTINUE TO SHOW STEADY OR FALLING TEMPERATURES DURING THE DAY
ACROSS MUCH OF THE AREA. CHANCES FOR MEASURABLE PRECIP CONTINUE TO
LOOK RATHER SMALL WITH THE ASSOCIATED FRONTAL PASSAGE...AND MAINLY
ACROSS FAR EASTERN KANSAS. LOW LEVEL MOISTURE RETURN BELOW 850 MB
WILL ADVECT RAPIDLY NORTH FROM THE ARKLATEX REGION THIS EVENING
INTO THE SOUTHEAST CORNER OF KANSAS LATE TONIGHT. THIS IS EXPECTED
TO RESULT IN STRATUS CIGS AND PERHAPS SOME PATCHY FOG AND DRIZZLE
JUST BEFORE THE FROPA AROUND 12Z/SATURDAY MORNING. OTHERWISE A
TRANSIENT PERIOD OF LIFT/FRONTOGENESIS ALONG THE MIGRATORY FRONT
MAY SUPPORT A PERIOD OF LIGHT MIXED PRECIP TO FLURRIES ON SATURDAY
MORNING. THE STRONG LOW LEVEL COLD ADVECTION WILL RESULT IN STEEP
LOW LEVEL LAPSE RATES ON SATURDAY AIDING MOMENTUM TRANSFER OF THE
STRONGER WINDS ALOFT...SUPPORTING WINDS NEAR ADVISORY LEVELS.
INTER-OFFICE COLLABORATION/CONFIDENCE WAS ONLY MODEST FOR NOW SO
WILL LET THE NEXT SHIFT(S) ASSESS LATER DATA FOR ITS POSSIBLE
INCLUSION.

THE HIGHLY AMPLIFIED UPPER FLOW REGIME WITH A DEEP EASTERN TROF
AND WESTERN RIDGE WILL PREVAIL THROUGH SUNDAY AND INTO MONDAY.
A REINFORCING PUSH OF COLD AIR WILL SETTLE SOUTH ACROSS THE
MIDWEST ON SUNDAY...AFFECTING EASTERN KANSAS SUNDAY EVENING.
THIS WILL SET-UP A STRONG BAROCLINIC ZONE AND LARGE THERMAL
CONTRAST ACROSS THE CENTRAL PLAINS ON MONDAY. AS SUCH ONLY SLIGHT
TWEAKS TO THE GOING TEMPERATURES WERE NEEDED.

THE MEDIUM RANGE MODELS HAVE COME INTO FAIRLY GOOD AGREEMENT
INTO THE MIDDLE OF NEXT WEEK...WITH A FAIRLY RAPID BREAKDOWN
OF THE AMPLIFIED UPPER FLOW PATTERN. A SERIES OF SUCCESSIVELY
STRONGER SHORTWAVES FROM THE PACIFIC WILL PARADE EASTWARD
ACROSS THE WESTERN CONUS...DAMPENING SOMEWHAT AS THEY MOVE OUT
ACROSS THE CENTRAL PLAINS. THE GFS AND ECMWF ARE SUGGESTIVE OF
DECENT LOW LEVEL MOISTURE RETURN INTO THE AREA BY WEDNESDAY AHEAD
OF A DEVELOPING TROF/SURFACE LOW. THIS IN CONCERT WITH WEAK/MODEST
LIFT ALOFT COULD RESULT IN AT LEAST SLIGHT CHANCES FOR LIGHT
PRECIP IN THE MID-WEEK TIME FRAME. FOR NOW CONSENSUS WAS TO KEEP
THE FORECAST DRY...WITH POSSIBLE INSERTION OF POPS WITH LATER
FORECASTS...IF CONFIDENCE CONTINUES TO BUILD WITH SUCCESSIVE MODEL
RUNS.

DARMOFAL

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    34  40  14  32 /  10  10   0   0
HUTCHINSON      32  38  12  32 /  10  10   0   0
NEWTON          32  37  12  29 /  10  10   0   0
ELDORADO        34  38  13  31 /  10  10   0   0
WINFIELD-KWLD   35  42  14  34 /  10  10   0   0
RUSSELL         31  36  10  32 /  10  10   0   0
GREAT BEND      32  38  12  35 /  10  10   0   0
SALINA          33  37  12  31 /  10  10   0   0
MCPHERSON       32  38  12  31 /  10  10   0   0
COFFEYVILLE     40  46  16  33 /  10  20  10   0
CHANUTE         37  42  14  29 /  10  20  10   0
IOLA            36  41  13  29 /  10  20  10   0
PARSONS-KPPF    39  43  14  31 /  10  20  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Dec 10, 3:19 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
319 PM CST FRI DEC 10 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-112130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
319 PM CST FRI DEC 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THE GRASSLAND FIRE DANGER WILL BE VERY HIGH OVER BARTON AND
RUSSELL COUNTIES UNTIL EARLY THIS EVENING.

PATCHY FOG IS POSSIBLE LATE TONIGHT ACROSS SOUTHEAST KANSAS...
WHERE THE VISIBILITY COULD BE REDUCED TO AROUND ONE MILE.

THERE IS A CHANCE OF SNOW FLURRIES LATE TONIGHT ACROSS CENTRAL
KANSAS...AS A STRONG COLD FRONT MOVES INTO THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA EARLY SATURDAY
MORNING. SOME FLURRIES OR VERY LIGHT SNOW IS POSSIBLE ACROSS THE
AREA...HOWEVER LITTLE IF ANY ACCUMULATION IS EXPECTED. NORTH WINDS
SUSTAINED BETWEEN 25 AND 30 MPH...WITH GUSTS AROUND 35 MPH ARE
ALSO EXPECTED TO DEVELOP ON SATURDAY. THIS WILL RESULT IN VERY
HIGH FIRE DANGER OVER MOST OF THE AREA DURING THE DAY.

WIND CHILLS NEAR OR JUST BELOW ZERO ARE EXPECTED SUNDAY MORNING
ACROSS MOST OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/JMB/PJH

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.